Alert archive / Wyoming / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 60, NWS Cheyenne, WY

June 14, 2014Laramie County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 14, 2014, 3:09 PM MDT for Laramie County, Wyoming. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2014, 3:09 PM MDT (21:09 UTC)
Expired
Jun 14, 2014, 4:00 PM MDT
In force
51 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 9 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 2:29 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3768 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

574 
WUUS55 KCYS 142109
SVRCYS
WYC021-142200-
/O.NEW.KCYS.SV.W.0060.140614T2109Z-140614T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
309 PM MDT SAT JUN 14 2014

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 400 PM MDT

* AT 306 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
  NATURAL FORT REST AREA...AND MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  CHEYENNE...WARREN AF BASE...FRONTIER PARK...NORTH CHEYENNE...ARCHER
  EXIT AND SOUTH GREELEY HIGHWAY.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILEPOSTS 346 AND 372.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILEPOSTS 0 AND 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.

&&

LAT...LON 4134 10499 4113 10457 4099 10487 4100 10517
TIME...MOT...LOC 2109Z 217DEG 34KT 4097 10507

HAIL...0.75IN
WIND...60MPH

$$

CLAYCOMB
2 follow-up statements
224 
WWUS55 KCYS 142127
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
327 PM MDT SAT JUN 14 2014

WYC021-142200-
/O.CON.KCYS.SV.W.0060.000000T0000Z-140614T2200Z/
LARAMIE WY-
327 PM MDT SAT JUN 14 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
LARAMIE COUNTY UNTIL 400 PM MDT...

AT 324 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF WARREN AF BASE...AND MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
CHEYENNE...WARREN AF BASE...FRONTIER PARK...NORTH CHEYENNE...ARCHER
EXIT AND SOUTH GREELEY HIGHWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.

&&

LAT...LON 4102 10487 4107 10512 4134 10499 4113 10457
TIME...MOT...LOC 2127Z 217DEG 34KT 4111 10493

HAIL...0.75IN
WIND...60MPH

$$

CLAYCOMB
191 
WWUS55 KCYS 142139
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
339 PM MDT SAT JUN 14 2014

WYC021-142149-
/O.CAN.KCYS.SV.W.0060.000000T0000Z-140614T2200Z/
LARAMIE WY-
339 PM MDT SAT JUN 14 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LARAMIE COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

LAT...LON 4102 10487 4107 10512 4134 10499 4113 10457
TIME...MOT...LOC 2139Z 217DEG 34KT 4120 10484

$$

CLAYCOMB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 11:53 AM MDT, 3 hours 16 minutes earlier.

Area forecast discussion, Jun 14, 11:53 AM MDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1153 AM MDT SAT JUN 14 2014

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 400 AM MDT SAT JUN 14 2014

SFC COOL FRONT IS JUST ABOUT THRU THE ENTIRE CWFA EARLY THIS
MORNING AND WILL BE BY SUNRISE. WINDS TURN NORTHWEST IN ITS WAKE
ALONG WITH DEWPOINTS CLIMBING BACK INTO THE 40S AND 50S AS LLVL
MOISTURE WRAPS AROUND THE 996MB SFC LOW THAT IS DEEPENING OVR NE
COLORADO. AREA OF BROKEN STRATUS IS EVIDENT LAGGING THE FRONT BY A
SUBSTANTIAL AMOUNT ONLY NOW JUST MOVING INTO KRWL TO KDGW.
CONVECTION HAS LINGERED ALONG THIS AXIS AS WELL...WITH A STRONG
THUNDERSTORM MOVING ACROSS CENTRAL CONVERSE COUNTY EARLIER THIS
MORNING. FORECAST CHALLENGES TODAY ARE TWO-FOLD. THE FIRST FOCUS
WILL BE TEMPERATURES. MODEL OUTPUT CONTINUES TO VARY SIGNIFICANTLY
ON HIGHS THIS AFTERNOON. MOS GUIDANCE DIFFERENCES ARE 10-15F AT
MOST AREA SITES. THE NAM IS THE COOLEST...A RESULT OF A PROGD
THICKER MID-LEVEL CLOUD CANOPY. IN CONTRAST THE GFS IS
SIGNIFICANTLY LESS CLOUDY...WHICH WOULD KEEP US WARMER. LACK OF A
WIDESPREAD CANOPY EARLY THIS MORNING ISNT CONVINCING OF THE
CLOUDIER AND COOLER NAM SOLUTION. YET THERE ARE STILL CLOUDS THAT
WILL SPREAD SOUTH WITH TIME TODAY...THAT SUGGESTS THE GFS IS TOO
WARM. THINK THAT RIGHT ANSWER WILL BE SOMEWHERE IN BETWEEN AND
STEERED THE FORECAST THAT DIRECTION. CONVECTIVE COVERAGE AND
STRENGTH IS THE SECOND CHALLENGE AND WILL DEPEND UPON THE
AVAILABLE INSOLATION. BOTH THE NAM/GFS HAVE BACKED OFF ON THE
INSTABILITY PARAMETERS THIS AFTERNOON...SHOVING THE BULK OF THE
BETTER HEATING AND AIR MASS SOUTH OF THE AREA. SBCAPES ON THE
ORDER OF 400-800 J/KG ARE PROGD. EVEN WITH RELATIVE LIMITED
INSTABILITIES 0-6KM SHEAR VALUES ABOVE 50 KNOTS SHOULD AID IN
STORM ORGANIZATION. SPC HAS BUMPED THE SLIGHT RISK SOUTH OF THE
AREA MOST LIKELY BC OF THE LESS FAVORABLE POST-FRONTAL MID-LEVEL
LAPSE RATES. SO...HAVE REMOVED THE SEVERE MENTION FROM THE
FORECAST. SKINNY CAPES THIS AFTERNOON SUGGEST THAT HEAVY RAIN WILL
BE THE GREATEST IMPACT FROM THE STRONGEST THUNDERSTORMS.
FORTUNATELY STORM SPEEDS WILL BE 20-30 MPH. CONVECTION DEPARTS QUICKLY
THIS EVENING AS SUBSIDENCE BEHIND TROF AXIS ENSUES.

THE FLOW TURNS MORE ZONAL AND DRIER FOR SUNDAY. DEW POINTS WILL
FALL INTO THE TEENS WEST OF THE LARAMIE RANGE AND 20S AND 30S OVR
THE ERN PLAINS. THIS WILL YIELD A DRY...WARMER AND PLEASANT DAY
FOR FATHERS DAY.

THE UPSTREAM PATTERN BEGINS TO AMPLIFY FOR MONDAY AS NEXT TROUGH
MOVES ONTO THE WEST COAST. ALL OF THE MODELS HINT AT SHORTWAVES
EJECTING NORTHEAST OUT OF THIS FTR MAY HELP SPARK ISOLATED
CONVECTION OVR THE ERN PLAINS. 00Z MODEL OUTPUT SHOWED SOME WEAK
INSTABILITIES ESPECIALLY ACROSS EAST CENTRAL WYOMING LATE MONDAY.
SO KEPT ISOLATED THUNDERSTORM CHANCES GOING. A GLANCE AT THE 06Z
DATA WOULD SUGGEST THE LLVL MOISTURE AXIS WILL BE SHUNTED EAST OF
THE AREA ON MONDAY. IN THIS SCENARIO MONDAY WOULD NOT BE FAVORABLE
FOR THUNDERSTORM CHANCES AT ALL. TEMPERATURES WILL BE
SIGNIFICANTLY WARMER ON MONDAY WITH HIGHS WELL INTO THE 70S WEST
OF THE LARAMIE RANGE AND 80S OVR THE ERN PLAINS. FIRE WEATHER
CONCERNS WILL BE HEIGHTENED ON MONDAY.

.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)
ISSUED AT 400 AM MDT SAT JUN 14 2014

UPPER LOW OVER THE PACIFIC NW MONDAY NIGHT WILL DRIFT SLOWLY EAST
THEN NORTHEAST THROUGH WEDS. A GENERALLY DRY SW FLOW WILL BE OVER
THE CWA ON THE SE SIDE OF THIS SYSTEM TUESDAY INTO WEDS BEFORE A
LOBE OF VORT MOVES ACROSS LATE WEDS. THIS WOULD BRING THE BEST
CHANCE FOR SCTD SHOWERS AND TSTMS WEDS NIGHT INTO THURSDAY BEFORE
DRYING AGAIN LATE THURSDAY AS THE WAVE MOVES EAST OF THE AREA.
TEMPS WARMEST ON TUESDAY IN THE DRY SW FLOW THEN A PACIFIC FRONT
WILL PASS ACROSS EARLY WEDS BRINGING SOME COOLER AIR. CONTINUED
MILD TO CLOSE OUT THE WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY MORNING)
ISSUED AT 1152 AM MDT SAT JUN 14 2014

WIDESPREAD GUSTY WINDS WILL CONTINUE FOR MUCH OF THE FORECAST
AREA THIS AFTERNOON...WITH WEST WINDS EXPECTED IN THE HIGH COUNTRY
AND NORTHERLY WINDS ACROSS THE PLAINS. GUSTS OF 25 TO 35 KTS WILL
BE COMMON...WITH SLIGHTLY HIGHER SPEEDS WITHIN THUNDERSTORM
ACTIVITY. ISOLATED STORMS WILL DEVELOP OVER THE MOUNTAINS BY
19Z...AND WILL SHIFT EAST AND INCREASE IN COVERAGE THROUGH THE
EARLY EVENING. MVFR/IFR CONDITIONS ARE EXPECTED IN T-STORM
ACTIVITY...ALONG WITH MODERATE/HEAVY RAIN. CONDITIONS SHOULD
IMPROVE BY 02-03Z WITH WINDS DIMINISHING AS WELL. WESTERLY WINDS
WILL INCREASE ONCE AGAIN SUNDAY MORNING WITH GUSTS AROUND 25 KTS.

&&

.FIRE WEATHER...
ISSUED AT 400 AM MDT SAT JUN 14 2014

AN UNSETTLED DAY AHEAD AS AN UPPER-LEVEL DISTURBANCE MOVES
THROUGH. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH THE
BEST COVERAGE NEAR THE COLORADO STATELINE. TEMPERATURES WILL BE
COOLER TODAY AS WELL...AND ALONG WITH BETTER MOISTURE EXPECT
HUMIDITIES TO ONLY FALL INTO THE 20S AND 30S. WARM...DRY AND BREEZY
CONDITIONS WILL DEVELOP ON SUNDAY AND MORE SO EARLY NEXT WEEK. THIS
WILL HEIGHTEN FIRE WEATHER CONCERNS...ESPECIALLY WEST OF THE
LARAMIE RANGE.

&&

.HYDROLOGY...
ISSUED AT 400 AM MDT SAT JUN 14 2014

RIVER LEVELS WILL CONTINUE TO FALL THROUGH THE WEEKEND WITH COOLER
THAN NORMAL TEMPERATURES EXPECTED OVER THE MOUNTAINS. STILL SOME
HEALTHY SNOW PACK ABOVE 10000 FEET IN THE SNOWY AND SIERRA MADRE
RANGES...SO A RAPID WARM UP COULD RELEASE THIS WATER FOR FUTURE
RISES IN RIVERS. IN ADDITION...WILL HAVE TO MONITOR A POTENTIAL
RAINFALL EVENT DURING THE MIDDLE OF NEXT WEEK OVER THE MOUNTAINS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...HAHN
LONG TERM...RE
AVIATION...RJM
FIRE WEATHER...HAHN
HYDROLOGY...HAHN
Hazardous weather outlook, Jun 14, 2:52 PM MDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
252 PM MDT SAT JUN 14 2014

NEZ020-021-054-055-WYZ116>119-152100-
BANNER-MORRILL-KIMBALL-CHEYENNE-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
252 PM MDT SAT JUN 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN NEBRASKA
PANHANDLE AND MAINLY LARAMIE COUNTY IN SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL LATE THIS EVENING
FOR EXTREME SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE
FROM KIMBALL TO SIDNEY. THUNDERSTORMS WILL CONTINUE TO DEVELOP
NEAR THE FRONT RANGE THIS AFTERNOON AND WILL EVENTUALLY MOVE
EASTWARD OVER THE HIGH PLAINS BY THIS EVENING. LARGE HAIL AND
DAMAGING WINDS ARE POSSIBLE WITH THESE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS ON WEDNESDAY AND
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019-095-096-WYZ101>108-152100-
DAWES-BOX BUTTE-SCOTTS BLUFF-NORTH SIOUX-SOUTH SIOUX-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-
252 PM MDT SAT JUN 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN NEBRASKA
PANHANDLE AND EAST CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED NORTH OF INTERSTATE 80
THIS AFTERNOON AND INTO THIS EVENING. STRONG THUNDERSTORMS ARE
EXPECTED WITH FREQUENT LIGHTNING...HEAVY RAIN AND SMALL HAIL
POSSIBLE OVER THE NORTHERN NEBRASKA PANHANDLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A CHANCE FOR SHOWERS AND THUNDERSTORMS EXISTS MAINLY FOR
WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS ON WEDNESDAY AND
THURSDAY.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ109>115-152100-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
252 PM MDT SAT JUN 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED...MAINLY NORTH OF
INTERSTATE 80 THIS AFTERNOON AND INTO THIS EVENING. THUNDERSTORMS
WILL DIMINISH AROUND SUNSET.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS ON WEDNESDAY AND
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

TT

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 1:32 AM MDTSpecial Weather StatementCYSConverse43 min
Jun 14, 1:58 AM MDTSpecial Weather StatementCYSConverse47 min
Jun 14, 2:23 AM MDTSpecial Weather StatementCYSConverse37 min
Jun 14, 4:32 AM MDTSpecial Weather StatementCYS43 min
Jun 14, 6:51 AM MDTSpecial Weather StatementCYSGoshen24 min
Jun 14, 5:47 PM MDTSpecial Weather StatementCYSNiobrara28 min
Jun 14, 5:53 PM MDTSevere Thunderstorm WarningCYSConverse, Niobrara52 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.